Just had liver function test warfarin test cholesterol test and CK blood test results liver function test no issues warfarin INR 2.4 cholesterol level 3.2 all ok the CK test showed a raised level of 320 normal range 190-240 I've been complaining now for weeks about body aches back aches general muscle fatigue so a CK test was done I've been taking Atorvastin 80mgs now for months and since these aches and pains have enveloped my body I'm inclined to stop the statins immediately but my GP says reduce to 40 mg for 3 weeks and have another CK blood test and if the levels have not reduced then stop the statins has any one had a similar problem or any comments thanks

7 Replies

  • i had the same problem as you i tried 3 different statins ive stopped them now try niacin it works for me and my family take care

  • It has always been good 4.5 at its highest thanks for your interest

  • If your cholesterol has alway been good why were you prescribed statins? and especially such a high dose.

    Unfortunately the aches and pains you are experiencing are a definite side effect of statins and I'm almost certain lowering the dose isn't going to help.

    Could you let me know what health issues you have that your GP prescribed statins in first place?


  • I had a mild heart attack in June 2013 and had 1stent implanted in April 2014 I had an admission for AF angiogram showed the stent was under inflated? But the consensus of opinion was that my cardiac condition could be managed with medication only with no planned further cardiac surgical intervention hence al the current medication however I was on Atorvastin prior to all of this regards

  • I think CK levels can vary considerably depending on your body shape and weight and after exercise. From what I have read (not experienced) some medics only take CK levels seriously if they are 10 times the normal. This makes a bit of a mockery of having a "normal" level.

    Also (again read, not experienced) if a CK level comes back OK some medics may dismiss muscle pain as not being due to statins. You are on a whacking dose of atorvastatin when side effects are more likely, it's good you have a doctor who is trying a lower dose with you.

  • Thanks for your reply and gives me a better insight into what's going on

You may also like...